Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Albuquerque, NM

May 31, 2012San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2012, 11:45 PM MDT for San Miguel County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2012, 11:45 PM MDT (05:45 UTC)
Expired
Jun 1, 2012, 12:45 AM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 118 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5398 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS55 KABQ 010545
SVRABQ
NMC047-010645-
/O.NEW.KABQ.SV.W.0061.120601T0545Z-120601T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 PM MDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1245 AM MDT

* AT 1142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES NORTH OF VARIADERO...OR ABOUT 29 MILES WEST OF MOSQUERO...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONCHAS DAM...
  CONCHAS LAKE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3522 10449 3523 10451 3559 10473 3579 10442
      3578 10431 3554 10386
TIME...MOT...LOC 0545Z 315DEG 19KT 3561 10443

$$
1 follow-up statement
012 
WWUS55 KABQ 010626
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1226 AM MDT FRI JUN 1 2012

NMC047-010645-
/O.CON.KABQ.SV.W.0061.000000T0000Z-120601T0645Z/
SAN MIGUEL-
1226 AM MDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SAN
MIGUEL COUNTY UNTIL 1245 AM MDT...

AT 1218 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VARIADERO...OR ABOUT 34 MILES NORTH OF SANTA ROSA...
MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VARIADERO...
  CONCHAS DAM...
  CONCHAS LAKE STATE PARK...

LAT...LON 3566 10429 3547 10400 3522 10449 3523 10451
      3548 10466
TIME...MOT...LOC 0625Z 341DEG 15KT 3539 10451

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:00 PM MDT, 8 hours 45 minutes earlier.

Area forecast discussion, May 31, 3:00 PM MDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU MAY 31 2012

.DISCUSSION...DEWPOINTS IN THE RGV WESTWARD HAVE TENDED TO MIX OUT
INTO THE 30S THIS AFTERNOON...DESPITE THE EASTERLY COMPONENT TO THE
WIND AT MOST OBS SITES. CLOUD BUILDUPS MOST NOTABLE OVER THE
NORTHERN MOUNTAINS WITH MORE ISOLD BUILDUPS OVER THE SACRAMENTO
MOUNTAINS. LEFT IN THE MENTION OF DRY CONVECTION IN THE RGV WESTWARD
THIS EVENING SUSPECTING AS THE MAX TEMP IS REACHED...SOMETHING MIGHT
ERUPT...ALTHOUGH CONFIDENCE ISN/T THE GREATEST.

MODELS CONTINUE TO TEND TO DRY OUT THE NORTH FASTER THAN THE SOUTH
CENTRAL/SOUTHEAST FRIDAY AFTERNOON. FOR NOW WILL HOLD ONTO THE DRY
CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN BUT CONFIDENCE HAS
DIMINISHED BASED ON THE DEGREE OF DRYING 12Z MODELS FORECAST AS WELL
AS THE ABSENCE OF DECENT CONVECTION THIS AFTERNOON AND NO MORE THAN
A WEAK EAST TO SOUTHEAST WIND FORECAST INTO THE RGV TONIGHT.

ANOTHER SURFACE BOUNDARY IS NOW FORECAST FOR FRIDAY NIGHT INTO THE
PLAINS...WHICH IS MORE VIGOROUS AND BACKS FARTHER WEST INTO
NORTHEAST NEW MEXICO THAN WAS DEPICTED 24 HOURS AGO. APPEARS THE
WESTERN EXTENT OF MOISTURE REPLENISHED BY THIS BOUNDARY WILL MIX
OUT DURING THE DAY SATURDAY...BUT HIGHER DEWPOINTS MAY LINGER
BETWEEN THE PECOS VALLEY AND THE TEXAS BORDER SATURDAY AFTERNOON.
RIGHT NOW DO NOT ANTICIPATE THIS GETTING FARTHER WEST INTO THE
RGV...EXCEPT PERHAPS THE JEMEZ/SAN JUANS.  OTHERWISE...MODELS
INDICATE IT WILL BE PRETTY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN.

LOW LEVEL MOISTURE DRIES OUT MORE ON SUNDAY...BUT THERE COULD BE
ANOTHER WIND SHIFT INTO THE NORTHEAST/EAST CENTRAL PLAINS SUNDAY
AFTERNOON/EVENING...WHICH THE GFS INDICATES REPLENISHES DEWPOINTS
AGAIN OVER THIS REGION.

THEREAFTER...APPEARS LOW LEVEL MOISTURE WILL SLOSH BACK AND FORTH IN
THE VICINITY OF THE TEXAS BORDER AS WINDS ALOFT BECOME MORE
SOUTHWESTERLY. GFS INDICATES HIGH PRESSURE ALOFT WILL DEFLECT THE
STRONGER BELT OF WESTERLIES TO OUR NORTH FOR MID TO LATE NEXT WEEK.
12Z GEM LOOKS MORE LIKE THE ECMWF AS THE UPPER LOW/TROUGH ACROSS THE
NORTHWEST US SWINGS FARTHER SOUTHEAST INTO THE GREAT BASIN/FOUR
CORNERS...SO A LITTLE MORE WIND. AT THIS TIME...ANY WETTING
PRECIPITATION NEXT WEEK SEEMS AS IF IT WILL BE LIMITED TO THE
EASTERN PLAINS CLOSER TO THE TEXAS BORDER.

&&

.AVIATION...A SHALLOW BACKDOOR COLD FRONT HAS PUSHED TO JUST EAST OF
THE CONTINENTAL DIVIDE THIS AFTERNOON. EAST CANYON WINDS INTO THE
CENTRAL VALLEYS WILL CONTINUE TO WEAKEN LATE THIS AFTERNOON AND
EVENING. TOWERING CUMULUS OVER THE NRN MOUNTAINS APPEAR TO BE
ENTRAINING TOO MUCH IN THE WAY OF DRY MID LEVEL AIR AND WILL
STRUGGLE TO PRODUCE MORE THAN VIRGA VCNTY OF KLVS. BEST CHANCES FOR
ISOLD -TSRA THIS EVENING WILL BE OVER THE NRN MTNS...NE HIGHLANDS
AND FAR NE PLAINS. THE ISOLD -TSRA THREAT DISAPPEARS AFTER ABOUT
MIDNIGHT...WITH THE SLIGHT POSSIBILITY OF -SHRA/SPRINKLES OVER THE
EAST SLOPES OF THE SANGRE DE CRISTOS AND NE HIGHLANDS CONTINUING
INTO THE EARLY MORNING HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...MAINLY FLAT CUMULUS CLOUDS CONTINUE TO DEVELOP AND
PUSH SLOWLY SOUTHWARD OVER THE CENTRAL MOUNTAINS. DRY MID AND UPPER
LEVEL AIR IS WINNING THE BATTLE AGAINST A RELATIVELY MOIST LOW
LEVELS. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE MAINLY OVER
THE JEMEZ AND SANGRE DE CRISTO RANGE LATE THIS AFTERNOON AND EARLY
EVENING AND OVER THE NE HIGHLANDS THIS EVENING. WEAK SOUTHEAST WINDS
WILL CONTINUE OVERNIGHT INTO FRIDAY MORNING...ALLOWING FOR SOME
CUMULUS BUILD UPS FROM THE RESIDUAL LOW LEVEL MOISTURE ON FRIDAY
AFTERNOON ALONG WITH AN ISOLATED SHOWER OR THUNDERSTORM OVER THE
CENTRAL MOUNTAINS ONCE AGAIN. STRENGTHENING SOUTHWEST WINDS WILL
USHER IN HIGH HAINES VALUES OF 6 EASTWARD FROM WESTERN AREAS INTO
CENTRAL AREAS BY FRIDAY AFTERNOON.

ANOTHER FAST MOVING BACK DOOR COLD FRONT/BOUNDARY WILL PUSH INTO THE
NORTHEAST AND EAST CENTRAL PLAINS FRIDAY NIGHT...INCREASING
THUNDERSTORM CHANCES IN EASTERN BORDER AREAS. THIS SECONDARY PUSH IS
EXPECTED TO BE BRIEF AND NOT PUSH AS FAR WEST.

HIGH HAINES VALUES WILL GRADUALLY SPREAD EASTWARD OVER THE FORECAST
AREA THIS WEEKEND...REACHING ALL ZONES BY SUNDAY AFTERNOON. LATEST
DATA IS SUGGESTING THE POSSIBILITY OF LOCAL/ISOLATED SUPER HAINES
ALONG AND WEST OF THE RIO GRANDE VALLEY SATURDAY AND AGAIN SUNDAY
AFTERNOON AS A DRY WEST AND SOUTHWEST FLOW SETS UP OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  92  49  92 /   0   0   0   0
DULCE...........................  40  85  44  86 /   0   5   5   5
CUBA............................  47  87  49  90 /   5  10   5   5
GALLUP..........................  37  89  44  89 /   0   5   0   5
EL MORRO........................  39  86  45  84 /   0   5   0   5
GRANTS..........................  44  89  43  88 /   0   5   0   0
QUEMADO.........................  45  87  48  85 /   0   5   0   0
GLENWOOD........................  49  92  50  93 /   0   5   0   0
CHAMA...........................  41  79  43  79 /  10  10  10  10
LOS ALAMOS......................  51  85  55  84 /  10  20  10  10
PECOS...........................  50  83  53  83 /  20  30  10  10
CERRO/QUESTA....................  43  81  44  80 /  10  20  10  10
RED RIVER.......................  32  70  37  72 /  20  30  20  20
ANGEL FIRE......................  40  74  40  74 /  20  30  20  20
TAOS............................  46  83  45  84 /  10  20  10  10
MORA............................  49  80  49  82 /  20  30  10  10
ESPANOLA........................  44  88  45  90 /  10  10   5   5
SANTA FE........................  51  85  53  85 /  10  10  10   5
SANTA FE AIRPORT................  53  88  54  89 /  10  10   5   5
ALBUQUERQUE FOOTHILLS...........  60  87  57  91 /  10  10   0   0
ALBUQUERQUE HEIGHTS.............  63  90  60  93 /  10  10   0   0
ALBUQUERQUE VALLEY..............  57  92  53  95 /  10  10   0   0
ALBUQUERQUE WEST MESA...........  57  91  55  94 /  10  10   0   0
LOS LUNAS.......................  60  92  59  95 /  10  10   0   0
RIO RANCHO......................  62  90  60  93 /  10  10   0   0
SOCORRO.........................  61  93  65  96 /  10  10   0   0
SANDIA PARK/CEDAR CREST.........  54  86  56  88 /  10  20  10   5
TIJERAS.........................  55  87  57  91 /  10  10   0   5
MORIARTY/ESTANCIA...............  53  88  52  89 /  10  20  10   5
CLINES CORNERS..................  52  83  54  84 /  20  30  10   5
GRAN QUIVIRA....................  55  85  55  87 /  20  20  10   5
CARRIZOZO.......................  57  86  62  91 /  10  10   5   5
RUIDOSO.........................  55  81  61  81 /  10  20  20  10
CAPULIN.........................  51  79  45  78 /  20  30  20  20
RATON...........................  49  86  49  88 /  20  20  20  20
SPRINGER........................  52  86  48  86 /  10  20  20  20
LAS VEGAS.......................  51  83  48  85 /  10  20  10  20
CLAYTON.........................  53  85  55  88 /  20  20  30  20
ROY.............................  57  86  54  85 /  10  20  20  20
CONCHAS.........................  60  91  58  92 /  10  20  20  20
SANTA ROSA......................  60  91  59  93 /  10  20  10  10
TUCUMCARI.......................  61  92  60  97 /  10  10  20  20
CLOVIS..........................  58  88  59  94 /  10  10  20  10
PORTALES........................  59  89  62  95 /  10  10  20  10
FORT SUMNER.....................  61  92  62  99 /  10  10  10  10
ROSWELL.........................  64  93  65  98 /  10  10  10  10
PICACHO.........................  59  87  63  92 /  10  10  10  10
ELK.............................  57  82  61  86 /  10  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 31, 5:51 AM MDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT THU MAY 31 2012

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON
OVER THE NORTHEAST PLAINS WHERE STRONG DAMAGING WIND GUSTS AND
LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS POSSIBLE
OVER THE NORTHEAST PLAINS LATE FRIDAY AND AGAIN LATE SATURDAY WITH
STRONG DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE.

ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, May 31, 7:16 PM MDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
716 PM MDT THU MAY 31 2012

NMZ522-523-010145-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
716 PM MDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN
MIGUEL...NORTHERN TORRANCE AND SOUTHEASTERN SANTA FE COUNTIES THROUGH
745 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF STANLEY...OR ABOUT 13 MILES
NORTHEAST OF MORIARTY...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CLINES CORNERS.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 202 AND 220...
  HIGHWAY 285 BETWEEN MILE MARKERS 246 AND 262...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3497 10560 3491 10597 3516 10592 3519 10573
TIME...MOT...LOC 0116Z 347DEG 11KT 3508 10585

SHY
Special weather statement, May 31, 7:24 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT THU MAY 31 2012

NMZ515-527-528-010215-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
724 PM MDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 815
PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF RATON CREWS AIRPORT...OR ABOUT
22 MILES WEST OF RATON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON CREWS AIRPORT.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 429 AND 446...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3679 10436 3642 10466 3673 10493 3688 10481
TIME...MOT...LOC 0124Z 302DEG 16KT 3676 10478

SHY
Special weather statement, May 31, 7:49 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MDT THU MAY 31 2012

NMZ527-528-010215-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
749 PM MDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 815 PM MDT...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON CREWS AIRPORT.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 428 AND 458...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10416 3688 10403 3676 10406 3660 10420
      3656 10454 3684 10460 3699 10446
TIME...MOT...LOC 0150Z 325DEG 12KT 3683 10448

SHY
Local storm report, May 31, 8:00 PM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             2 ENE WAGON MOUND       36.01N 104.68W
05/31/2012  M0.75 INCH       MORA               NM   PUBLIC

            INTERSTATE 25 COVERED TO 1 INCH THICK

&&

EVENT NUMBER ABQ1201207

SHY
Local storm report, May 31, 8:53 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             MAXWELL                 36.54N 104.54W
05/31/2012  M1.50 INCH       COLFAX             NM   PUBLIC

            ACCUMULATED OVER 10 MILES OF I-25

&&

EVENT NUMBER ABQ1201208

SHY
Special weather statement, May 31, 9:11 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
911 PM MDT THU MAY 31 2012

NMZ527-528-531-010400-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-
911 PM MDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHEASTERN
COLFAX AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH 1000 PM
MDT...

AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SPRINGER...MOVING SOUTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ABBOTT.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 410 AND 415...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3633 10405 3621 10416 3615 10436 3617 10458
      3636 10463 3648 10454
TIME...MOT...LOC 0311Z 295DEG 25KT 3640 10449

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:01 PM MDTSpecial Weather StatementABQMora29 min
May 31, 6:15 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe, Torrance60 min
May 31, 6:28 PM MDTSpecial Weather StatementABQMora32 min
May 31, 6:40 PM MDTSevere Thunderstorm WarningABQMora, San Miguel65 min
May 31, 6:51 PM MDTSevere Thunderstorm WarningABQColfax54 min
May 31, 6:57 PM MDTSpecial Weather StatementABQColfax33 min
May 31, 7:16 PM MDTSpecial Weather StatementABQSanta Fe29 min
May 31, 7:24 PM MDTSpecial Weather StatementABQColfax51 min
May 31, 7:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel62 min
May 31, 7:49 PM MDTSpecial Weather StatementABQColfax26 min
May 31, 8:11 PM MDTSevere Thunderstorm WarningABQColfax34 min
May 31, 8:40 PM MDTSevere Thunderstorm WarningABQSan Miguel32 min
May 31, 8:44 PM MDTSevere Thunderstorm WarningABQColfax46 min
May 31, 9:11 PM MDTSpecial Weather StatementABQColfax49 min
May 31, 9:47 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora58 min
May 31, 10:44 PM MDTSevere Thunderstorm WarningABQMora, San Miguel61 min
Jun 1, 12:46 AM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 1, 2:05 PM MDTSpecial Weather StatementABQLincoln25 min
Jun 1, 2:30 PM MDTSpecial Weather StatementABQLincoln15 min
Jun 1, 3:41 PM MDTSpecial Weather StatementABQColfax19 min
Jun 1, 4:10 PM MDTSpecial Weather StatementABQLincoln35 min
Jun 1, 4:20 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln44 min
Jun 1, 5:27 PM MDTSpecial Weather StatementABQColfax33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.